Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 21, 2014, 12:15 AM EST for 6 counties in Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 12:15 AM EST (05:15 UTC)
- Expired
- Feb 21, 2014, 1:00 AM EST
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Magoffin County, KY, Morgan County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 21 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:25 AM EST | TSTM WND DMG | Proctor, KY | TREES DOWN HIGHWAY 3150. |
| Feb 21, 12:30 AM EST | TSTM WND DMG | Tallega, KY | TREES DWON HIGHWAY 708. |
| Feb 21, 12:34 AM EST | TSTM WND DMG | 4 Wnw Vancleve, KY | TREE DOWN ON CAVE BRANCH ROAD NEAR BETHANY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 10:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS53 KJKL 210515
SVRJKL
KYC025-129-153-175-189-237-210600-
/O.NEW.KJKL.SV.W.0008.140221T0515Z-140221T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1215 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 100 AM EST
* AT 1212 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR AIREDALE...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMPTON...JACKSON...SALYERSVILLE...VADA...CANYON FALLS...JETTS
CREEK...PINE RIDGE...WILLIBA...GRANNIE...COPEBRANCH...FILLMORE...
HIGH FALLS...FLAT...WIDECREEK...OAKDALE...GUERRANT...VORTEX...
CHENOWEE...WAR CREEK AND CALABOOSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 8298 3786 8300 3783 8298 3782 8299
3780 8297 3758 8292 3747 8373 3771 8376
3772 8371 3776 8368 3794 8299
TIME...MOT...LOC 0515Z 257DEG 44KT 3762 8361
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN3 follow-up statements
777
WWUS53 KJKL 210534
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1234 AM EST FRI FEB 21 2014
KYC025-129-153-175-189-237-210600-
/O.CON.KJKL.SV.W.0008.000000T0000Z-140221T0600Z/
MAGOFFIN KY-MORGAN KY-OWSLEY KY-WOLFE KY-LEE KY-BREATHITT KY-
1234 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BREATHITT...SOUTHEASTERN LEE...EASTERN WOLFE...NORTH CENTRAL
OWSLEY...SOUTHERN MORGAN AND MAGOFFIN COUNTIES UNTIL 100 AM EST...
AT 1233 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NICKELL TO GUERRANT...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SALYERSVILLE...ROSEFORK...STACY FORK...MALONE...WELL
STATION...ADELE...SHOCKEY...MOCT...CANNEL CITY...KECK...LEWIS...
CANEY...BELKNAP...TAULBEE...WHITE OAK...ROCK LICK...INVERNESS...
HOLLIDAY AND BURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3794 8299 3790 8298 3787 8299 3786 8300
3783 8298 3782 8299 3780 8297 3758 8292
3748 8370 3780 8352
TIME...MOT...LOC 0535Z 255DEG 38KT 3784 8329 3751 8345
HAIL...<.75IN
WIND...60MPH
$$
HAL846
WWUS53 KJKL 210552
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EST FRI FEB 21 2014
KYC129-189-210602-
/O.CAN.KJKL.SV.W.0008.000000T0000Z-140221T0600Z/
OWSLEY KY-LEE KY-
1252 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE AND NORTH
CENTRAL OWSLEY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3794 8299 3790 8298 3786 8300 3780 8297
3758 8292 3750 8351 3774 8342 3786 8332
TIME...MOT...LOC 0552Z 255DEG 38KT 3788 8307 3755 8323
$$
KYC025-153-175-237-210600-
/O.CON.KJKL.SV.W.0008.000000T0000Z-140221T0600Z/
MAGOFFIN KY-MORGAN KY-WOLFE KY-BREATHITT KY-
1252 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BREATHITT...EASTERN WOLFE...SOUTHEASTERN MORGAN AND MAGOFFIN COUNTIES
UNTIL 100 AM EST...
AT 1247 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOGVILLE TO WILSTACY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...GIFFORD...FRITZ...GUAGE...TELLA...GULLETT...GRAYFOX...
EVER...MIMA...CAMP LEWIS...LICKSBURG...COON...HENDRICKS...FORAKER...
QUOD...OPHIR...EMMA...LACEY...PERLIE AND LUNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3794 8299 3790 8298 3786 8300 3780 8297
3758 8292 3750 8351 3774 8342 3786 8332
TIME...MOT...LOC 0552Z 255DEG 38KT 3788 8307 3755 8323
HAIL...<.75IN
WIND...60MPH
$$
HAL477
WWUS53 KJKL 210601
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
101 AM EST FRI FEB 21 2014
KYC025-153-175-237-210610-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-140221T0600Z/
MAGOFFIN KY-MORGAN KY-WOLFE KY-BREATHITT KY-
101 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREATHITT...EASTERN
WOLFE...SOUTHEASTERN MORGAN AND MAGOFFIN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS CONTINUING TO MOVE
EAST...AND A NEW WARNING HAS BEEN ISSUED FOR A PORTION OF THE AREA.
LAT...LON 3794 8299 3790 8298 3786 8300 3780 8297
3758 8292 3750 8351 3774 8342 3786 8332
TIME...MOT...LOC 0552Z 255DEG 38KT 3788 8307 3755 8323
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:37 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 20, 10:37 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1037 PM EST THU FEB 20 2014 .UPDATE... ISSUED AT 1037 PM EST THU FEB 20 2014 MADE MULTIPLE UPDATES DURING THE EVENING TO FINE TUNE THE FORECAST...INCLUDING TIMING OF WX TONIGHT. EVEN THOUGH STRENGTH OF CONVECTION SHOULD SHOW AN OVERALL DIMINISHING TREND AS IT HEADS EAST...STRONG ENVIRONMENTAL WINDS ALOFT WILL BE DRAGGED TO THE SURFACE AND STILL POSE A THREAT OF DAMAGE TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 135 PM EST THU FEB 20 2014 TIMING FOR THE FRONTAL PASSAGE IS HIGH CONFIDENCE WITH COLLABORATED FORECAST AND MODELS ALL AGREEING. CURRENTLY CLOUDS...TEMPS AND DWPTS ARE ALL INCREASING RAPIDLY. TEMPS HAVE HIT 70 AT A COUPLE OF OUR SRN AIRPORTS AND ARE IN THE UPPER 60S THROUGHOUT THE REST OF THE AREA. COPIOUS AMOUNTS OF MOISTURE WITH DWPTS IN THE MID 50S. EXPECT THE FRONT TO BE OVER INTERSTATE 75 AT 1 AM AND CLEAR OF THE STAT BY 4 AM. THE TSRA WILL TRACK WITH AND JUST BEHIND THE FRONT WITH MOST OF THE STORMS EAST OF THE STATE BETWEEN 7 AND 8 AM. EXPECTING SOME STRONG TO SEVERE STORMS WITH THE FRONTAL PASSAGE BUT IT APPEARS THAT MUCH OF THE SEVERE THREAT WILL BE DISSIPATED THROUGH MIDDLE KY AND THE TIMING FOR THE FRONT AT NIGHT IS NOT AS CONDUCIVE TO SEVERE. STILL ANY CONVECTIVE ACTIVITY COULD BRING THE LOW LEVEL JET WINDS TO THE SFC AND WHEN COUPLED WITH STORM MOVEMENT OF 40 TO 50 MPH IT WOULD NOT TAKE MUCH ADDITIONAL WIND TO BRING DOWN LARGE LIMBS AND TREES. BY NOON ON FRI THE FRONT...ALL THE STORMS AND EVEN MOST OF THE CLOUDS WILL SLIP EAST TO GIVE ERN KY A MUCH BETTER DAY. COOLER AIR WILL BE RUSHING IN ON THE WEST WINDS THAT WILL REMAIN GUSTY UNTIL AFTER SUNSET. LOOK FOR HIGHS ON FRI ONLY IN THE UPPER 40S TO LOWER 50S. THEN WITH SOME CLEARING...LIGHTER WINDS AND STILL COLD AIR ADVECTION THE LOWS FRI NIGHT WILL DROP TO AROUND THE FREEZING MARK. THERE MAY BE SOME ICING PROBLEMS AS THE RAINFALL COULD FREEZE ON BRIDGES OR OVERPASSES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 PM EST THU FEB 20 2014 THE UPPER LEVEL PATTERN DURING THE EXTENDED WILL CONSIST OF A STRONG 500MB LOW DUE NORTH OF US...RESTING NEAR JAMES BAY...AND KEEPING ZONAL FLOW ACROSS KY FROM SATURDAY 12Z THROUGH MONDAY 12Z. AT THIS POINT...THE UPPER LEVEL LOW WILL FINALLY START TO SHIFT EASTWARD...AND KY WILL FIND ITSELF IN A PATTERN IN WHICH COLDER AIR WILL BEGIN TO FILTER IN FROM CANADA YET AGAIN BY MONDAY. THIS WILL BE SHORTLIVED AS A SERIES OF SHORTWAVES DEVELOPS AND PASSES ACROSS OR JUST NORTH OF THE UPPER GREAT LAKES REGION...PUTTING MUCH OF THE EASTERN CONUS IN AN OVERALL TROUGHING PATTERN THROUGH THE REMAINDER OF THE EXTENDED. THE SHORTWAVE ON TUESDAY WILL BE THE ONLY ONE THAT LOOKS TO SHOW ANY SORT OF CONCERN FOR THE WEATHER TO IMPACT THE CWA. OTHERWISE...THIS EXTENDED PERIOD LOOKS TO BE VERY DRY AND BENIGN. STARTING OUT ON SATURDAY MORNING...WITH A MORE ZONAL PATTERN IN PLACE...BUT A STILL PREDOMINATELY SOUTHERLY FLOW AT THE SURFACE AND MOSTLY SUNNY SKIES...EXPECT TEMPS TO REMAIN WELL ABOVE NORMAL. HIGHS THAT DAY SHOULD REACH IN THE UPPER 50S NEAR 60. AFTER THAT POINT...EXPECT TEMPS TO MODERATE TO NEAR NORMAL FOR SUNDAY...AND THEN BEGIN TO SLOWLY DROP AS COLDER AIR FILTERS BACK IN DURING THE DAY MONDAY AND AN UPPER LEVEL TROUGHING PATTERN TAKES HOLD OF MUCH OF THE EASTERN HALF OF THE CONUS FOR THE REMAINDER OF THE FORECAST PERIOD. UNFORTUNATELY...THIS MEANS WE WILL ONCE AGAIN EXPECT TO SEE HIGHS IN THE 30S BY NEXT WEDNESDAY AND THURSDAY. AS FOR PRECIP CHANCES DURING THE EXTENDED TIME FRAME...PREVIOUS MODEL RUNS /AT LEAST THE LAST 4/ HAVE SHOWN THE MAIN PRECIP POTENTIAL PULLING THROUGH THE REGION MONDAY NIGHT INTO TUESDAY...IN RESPONSE TO THE SHORTWAVE MOVING TO THE UPPER GREAT LAKES REGION AROUND THE SAME TIME. IN THE LATEST AFTERNOON MODEL RUNS...LONG RANGE MODELS ARE STILL SHOWING THIS AREA OF PRECIP...BUT ARE CONTINUING TO HAVE A VERY HARD TIME DETERMINING THE TIMING AND PLACEMENT ACROSS THE OHIO VALLEY REGION. EVEN THE NAM...WHOSE CYCLE ENDS BEFORE THE PRECIP EVER HITS EASTERN KY...IS SHOWING THE DEVELOPMENT OF THE SURFACE LOW UPSTREAM DURING THE DAY SUNDAY. WITH ALL OF THIS IN MIND...STUCK WITH THE SLIGHT CHANCE POPS THAT WERE GIVEN BY THE ALLBLEND. THERE ALSO SEEMS TO BE SEVERAL OTHER ROUNDS OF LIGHT PRECIP SHOWING UP IN THE LATEST RUNS OF THE GEM/ECWMF/AND GFS...MAINLY DURING THE SUNDAY INTO MONDAY TIME FRAME. ON ONE HAND...ALL THE MODELS ARE SHOWING UP WITH THIS POTENTIAL PRECIP. ON THE OTHER...NONE OF THEM AGREE ON THE EXTENT...TIMING...OR STRENGTH OF THE PRECIP. AS A RESULT...DID MENTION POPS FOR SATURDAY NIGHT AND AGAIN SUNDAY NIGHT BASED ON MODEL CONSENSUS...BUT WAS NOT NEARLY CONFIDENT ENOUGH TO GO ABOVE LOW END SLIGHT CHANCES. IT WILL BE POSSIBLE THAT THE NEXT MODEL RUNS WILL ONCE AGAIN REMOVE THIS PRECIP...SO WILL BE SOMETHING TO LOOK FOR DURING NEXT FORECAST PACKAGE. REGARDLESS...DO NOT EXPECT EITHER ROUND TO BE VERY IMPACTFUL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1037 PM EST THU FEB 20 2014 CONDITIONS SHOULD DETERIORATE FROM VFR TO A MIX OF MVFR AND IFR TONIGHT AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH. DAMAGING WINDS WILL BE POSSIBLE WITH THE SHOWERS AND STORMS. A COLD FRONT WILL FOLLOW NOT FAR BEHIND THE CONVECTION...AND ADDITIONAL WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH IT. THE PRECIPITATION WILL EXIT TO THE EAST BY AROUND 14Z. SKIES WILL CLEAR AND VFR IS THEN EXPECTED THROUGH THE DAY FRIDAY. WINDS REMAIN BRISK...WITH GUSTS OF 25-30 KTS DURING THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...HAL SHORT TERM...DUSTY LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Feb 20, 3:19 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 319 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 319 PM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE OVERNIGHT HOURS. THERE WILL BE A SLIGHT RISK OF DAMAGING WIND GUSTS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL BE POSSIBLE SUNDAY NIGHT...AND AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DUSTY
In the hours before
Special weather statement, Feb 20, 9:47 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 947 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 947 PM EST THU FEB 20 2014 ...SHOWERS AND THUNDERSTORMS MAY BRING DAMAGING WINDS TONIGHT... A STRONG COLD FRONT WILL MOVE EAST THROUGH KENTUCKY TONIGHT. IT WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL AFFECT EASTERN KENTUCKY BETWEEN ABOUT 10 PM AND 4 AM. WHILE THE THUNDER AND LIGHTNING MAY BE ON THE DECLINE AS THE WEATHER SYSTEM PASSES THROUGH...WINDS ALOFT WILL REMAIN VERY STRONG. THUNDERSTORMS OR EVEN JUST HEAVY RAIN SHOWERS MAY BE ABLE TO BRING THESE STRONG WINDS TO THE GROUND AND CAUSE DAMAGE. THERE IS ALSO A POTENTIAL FOR BRIEF HEAVY RAINS LEADING TO HIGH WATER ISSUES. HAL
Local storm report, Feb 20, 11:29 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL BRODHEAD 37.40N 84.42W
02/20/2014 M0.50 INCH ROCKCASTLE KY EMERGENCY MNGR
&&
SHALLENBERGERSpecial weather statement, Feb 20, 11:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1144 PM EST THU FEB 20 2014 KYZ044-210515- FLEMING- 1144 PM EST THU FEB 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1215 AM EST FRIDAY MORNING... NORTHERN FLEMING. AT 1145 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE...OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALESBURG AROUND 1150 PM EST...FOXPORT AROUND 1155 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Feb 20, 11:53 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG EUBANK 37.28N 84.65W
02/20/2014 PULASKI KY TRAINED SPOTTER
TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:31 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Rockcastle, Wayne | 44 min |
| Feb 20, 11:07 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 38 min |
| Feb 20, 11:12 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 48 min |
| Feb 20, 11:20 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 40 min |
| Feb 20, 11:27 PM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 4 hr |
| Feb 20, 11:41 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle, Wolfe | 49 min |
| Feb 20, 11:55 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 2 more | 50 min |
| Feb 20, 11:57 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more | 33 min |
| Feb 21, 12:20 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 40 min |
| Feb 21, 12:27 AM EST | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Knott, Knox and 4 more | 48 min |
| Feb 21, 12:36 AM EST | Areal Flood Advisory | JKL | Estill, Jackson, Knox, Laurel, Lee, McCreary and 5 more | 5 hr |
| Feb 21, 12:57 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 48 min |
| Feb 21, 1:14 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 46 min |
| Feb 21, 1:41 AM EST | Severe Thunderstorm Warning | JKL | Martin, Pike | 34 min |
| Feb 21, 1:49 AM EST | Severe Thunderstorm Warning | JKL | Pike | 56 min |
| Feb 21, 1:56 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 5 more | 3 hr |
| Feb 21, 2:31 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knott, Leslie, Letcher, Perry | 3 hr |
| Feb 21, 2:59 AM EST | Flash Flood Warning | JKL | Clay, Knox, McCreary, Whitley | 4 hr |
| Feb 21, 3:30 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 3 hr |
| Feb 21, 3:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 6 hr |
| Feb 21, 5:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knox, Laurel, Lee and 8 more | 3 hr |
| Feb 21, 6:12 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Leslie, McCreary, Whitley | 2 hr |
| Feb 21, 7:57 AM EST | Flash Flood Warning | JKL | Floyd | 4 hr |
| Feb 21, 12:29 PM EST | River Flood Advisory | JKL | Whitley | 4 days |
| Feb 21, 1:42 PM EST | River Flood Advisory | JKL | Lee | 64 hr |
| Feb 21, 1:46 PM EST | River Flood Advisory | JKL | Estill | 70 hr |
| Feb 21, 3:12 PM EST | River Flood Advisory | JKL | Clay | 16 hr |
| Feb 21, 4:42 PM EST | River Flood Advisory | JKL | Knox | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.